MAUDE Adverse Event Report: ETHICON INC. ARTISYN Y-SHAPED MESH; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. ARTISYN Y-SHAPED MESH; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Model Number ARTY
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).  the reported lot, plbcpx0 has been determined to be an invalid lot according to the quality data base.  attempts are being made to obtain the following information.  to date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: weight, bmi at the time of index procedure the diagnosis and indication for the initial surgical procedure? what were current symptoms following the index surgical procedure? onset date? what are the patient comorbidities/concomitant medications? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? results? was other medical intervention performed? results? product lot #? plbcpx0 is not valid in the quality data base what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? is there an alleged deficiency with the mesh? if so, please explain.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Adverse events related to the patient's first event reported via mw # (b)(4).Adverse events related to the patient's second event reported via mw # (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a total vaginal hysterectomy and posterior vaginal wall repair and perineoplasty and laparoscopic double adnexectomy and vaginosacral fixation procedure on (b)(6) 2021 and the mesh was implanted.It was reported that there was no anomaly observed during procedure.It was reported that the patient had a post-operation infection and acquired a fever in four days after the procedure.It was reported that the patient was treated with amoxicillin and clavulanate potassium and the patient's condition became stable.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 06/18/2021.Additional information: h6.Additional information was requested and the following was obtained: the patient demographic info: weight, bmi at the time of index procedure.Unknown.The diagnosis and indication for the initial surgical procedure? total vaginal hysterectomy + posterior vaginal wall repair + perineoplasty + laparoscopic double adnexectomy + vaginosacral fixation for the indication of vaginosacral fixation what were current symptoms following the index surgical procedure? onset date?symptoms are fever, pelvic infection, and inability to turn over.Onset date of fever was (b)(6) 2021.What are the patient comorbidities/concomitant medications? unknown.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? no.Were cultures performed? results? yes, escherichia coli was found in blood culture.Was other medical intervention performed? results? yes, there was medical treatment, but the effect was not good, and then a second operation was performed, and the effect was good.Product lot #? plbcpx0 is not valid in the quality data base.Unknown.What is physician¿s opinion as to the etiology of or contributing factors to this event?the physician think that it was y-shaped mesh that caused the infection and pain.What is the patient's current status? the patient is in a good condition now.Is there an alleged deficiency with the mesh? if so, please explain.No.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ARTISYN Y-SHAPED MESH
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt D2284 1
GM   D22841
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key11742954
Report Number2210968-2021-03992
Device Sequence Number19913136
Product Code OTO
UDI-Device Identifier10705031218475
UDI-Public10705031218475
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberARTY
Device Catalogue NumberARTY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer05/20/2021
03/21/2022
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date06/18/2021
04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale